I have been taking my birth control pills (Cyred) regularly for about 4 years. No missed pills, not late pills, I take them at the same time every single day. I was prescribed Ciproflaxacin for a UTI 3 days ago. I started taking the antibiotic the evening I was prescribed it, and had sex without a condom the following evening. I have heard mixed reviews about certain antibiotics decreasing the effectiveness of hormonal birth control, so just to be safe I took a Plan B about 2 hours after having sex. I went ahead and took my birth control as normal the following morning as well as my antibiotic. Should I be concerned about my birth control not being as effective? Or am I just being paranoid?
I take my birth control pills perfectly, but was prescribed Cipro for a UTI. Am I still protected?
- 19 Jul 2017 by emmsalexands
- 15 August 2017
- cipro, urinary tract infection, birth control, bladder infection, ciprofloxacin, contraception, prescription, birth control pills, pill, cyred
You can look up which medications interfere with your birth control pill but I don't think UTI medication is one of the medications that will decrease the effectiveness of the combo pill. And it's okay to have sex without a condom on the pill after the first month of taking it. You should be fine. But Plan B may make you periods come at a different time.
First of all you should call the prescribing doctor before yo should have had sex. Go bless you I would not have been able to have sex with a UTI but you go girl. I at this point if God wants you to have a child, that is his will. I pray you have what is needed. I took cipro again for a UTI this weekend but getting something else. It upsets my stomach. Good luck. Call doctor to feel better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Nov 2014 • 1 answer
Updated 28 Feb 2015 • 2 answers
My urologist has prescribed ciprofloxacin for UTI's three times in the last six months. Each time my
Updated 25 Dec 2016 • 5 answers
Updated 1 Sep 2015 • 1 answer
Posted 30 Jun 2016 • 1 answer